Couldn't find what you looking for?

TRY OUR SEARCH!

New Reply New Topic Followed by 10 people

has anyone been on gabapentin with weight gain. how do you stop this weight gain. i try to watch my diet and keep active as much as i can. i am wondering how you have all coped with this issue. thank you everyone o.O 8)

Loading...

Hi there, I don't know if you have found any solutions to it but have you talked to your doctor about switching to a different drug? Would that be possible? Let me know!
Reply

Loading...

Hi there,
Gabapentin is anticonvulsant medication that will help you with seizure problems. How much gabapentin do you take daily? As every medication have some side effects so does this one. Common side effects of gabapentin are joint pain, motion sickness, pneumonia, fatigue, ataxia, dizziness, nausea, hypertension and vomiting. However I haven’t heard that people can have problems with eight gain from this medication. I think your best option would be to talk to your doctor and see if he could adjust the dose. Also can you tell us more about your diet? Sometimes all you need to do is to change your diet and you will lose all unwanted weight that you gained with this medication.

Good luck.
Reply

Loading...

I am taking 300mg Gabapentin 3 times a day for Nerve Damage caused by a Car Accident. It does the opposite to me, makes me hyperactive and the weight falls off.
Reply

Loading...

I have been on gabapentin for three years for RSD. I took 3600 mg a day for a couple of years, but with nerve ablations I am down to 2400 mg. Gabapentin in known for the notorious weight gain it causes. I have gained 30 pounds in three years. I eat less than I use to and try to eat healthy. It is also well-known for the fatigue it causes. It helps with the pain, but the weight gain hurts the pain. My doctor says it is a vicious circle. Pregabalin does not work as well and is also known for weight gain. I say don't take it if you don't have to.

Reply

Loading...


Why do people write in with answers that read "I suggest you talk with your doctor", "you should see a doctor", have you talked with a doctor"

Of course, they haven't talked with a doctor that is why they are using this site with the hope of some help. They may not have talked with a doctor for many reasons (i.e. financial, locations, etc.)

Please try and use this site for which it was intended.
Reply

Loading...


I am on gabapentin and have asked that I be taken off or wean off because of the weight gain and I am going to have the psychiatrist up my Cymbalta to 120 m.g.
Reply

Loading...


I have been on gabapentin for a week as treatment for shingles. I have gained 3 lbs already and I am miserable about it. I work out everyday and eat a healthy diet...does the weight come off when I finish with this drug???
Reply

Loading...

I am so frustrated! I have gained 60lbs in a year on gabapentin. I am so depressed.

I went from a size 6 to 12. Thank goodness I'm 6' tall, but still, I feel terrible about myself.

Any suggestions?

Reply

Loading...


I'm also frustrated!! I'm only 4'10!! I've gone from a size 8 to a size 16 - I am MISERABLE, but it's the only thing that helps with my pain. My doc is of the "it works, just deal" mentality! It's so FRUSTRATING! If I was blue, I'd be like the little girl from Charlie and the Choc factory! And if I hear one more person claim "your excercise/diet" I'll scream! I have zero appetite! I have to remember to eat, and a lot of days, just drink a boost! And no, not because of my weight, I'm seriously NEVER hungry!
Reply

Loading...


Ive gained so much since I began taking it n July for EDS I was 90lbs 5'3 when I began and now im 55lbs heavier, and absolutely misserable.
Reply

Loading...


I too went from a size 6 to 12 and have gained 22lbs in 5 yrs on Neurontin. This is demoralizing because I have to take the med forever.
Reply

Loading...

I was on Neurontin for about 4 months and gained 25 lbs ,it crept up on me without me realizing! I took myself off the medicine once I realized thats what was causing the weight gain .. I took it for fibromyalgia.. I have never weighed this much unless i was pregnant ,Im so miserable .. Ive tried every way possible to lose and I still cant even though I stopped the medicine.. Does anyone have any advice on how to start losing? Thank you..
Reply

Loading...

Hello, I have been taking Neurontin for a few months now. 300 mg. Twice a day. And I'm losing weight like crazy. I've always had some extra weight. And I have always had to diet. To the point of starvation to loose any weight. No medicine has ever had this kind of effects on me. For the first week I felt like I was trapped in a fog inside my head. And I was so sleepy. It was like I'd been shot with a tranquilizer dart. I could barely move. But now a few months into it. I'm feeling much better. I was prescribed this medication for horrible pain in my spine and hip/leg. I've raced and ridden ATV's for 20 years. And have been involved in numerous violent collisions/wrecks. I'd tried other more power pain killers. That would seem to numb the pain. But left me high as a kite. And the pain would always come right back as it wore off. I know have a career in law enforcement. And I'm out on the beat 5 nights a week. 8 hours a night. In & out of my vehicle constantly. I needed something that wouldn't make me high. But something that would help the pain. As it had gotten so bad. I was miserable all the time. The pain was making me very angry & upset. And was affecting my work performance. And my home life. My family and job were suffering. Because I was acting like a jerk all the time. Didn't really mean to. Just felt like c**p. And didn't feel happy because I was in constant pain. My doctor was telling me about Neurontin. And how it changes how the body interprets pain signals. I had heard horrible things about it. I didn't want to take it. I was dead set against it. My brother had been taking it for about 5 years for nerve pain. Before he was very thin and muscular. Now he is extremely over weight. And has quit work. Lays around his house all day doing nothing. And will barely step out of the house. But he swears the Neurontin has helped him more than anything. I on the other hand. Have always been somewhat overweight. And now today. The Neurontin still makes me drowsy at times. But my chronic pain is almost completely gone. It comes back some. But I can't even believe how much better I feel. Also I think it has greatly improved my mood and attitude & stress. Which may be a factor in my weight loss. Not sure. But I've lost over 30 pounds in just over 2 months. And I feel awesome. Seems I loose at least a half pound a day. Sometimes more. I do have crazy vivid dreams. And sometimes I have crazy thoughts that I would never normally think about. But they pass quickly. Don't really understand that. But if anyone's interested in what happens from here on out. I'll report back. Thanks All. Good luck. And Good Health.
Reply

Loading...


Very interested to hear how the next few months go for you. I was just put on this and the first night (last night) I have never slept better and when I stretched in bed this morning it actually felt great. That normally never happens. I feel great and more mobile than ever. I feel more sharp and hyper too but totally freaked out about what people are saying about the weight gain. I have a desk job so that would not be cool. I already have 30 pounds to lose as it is. It would be very strange to gain weight with this considering how alive and awake I feel with not a huge appetite so far. I'm very optimistic that I can start working out without pain now! :) Keep me posted and congrats on the nice weight loss!! I wonder if it's more common for men to lose weight than women?
Reply

Loading...